Alert archive / Oklahoma / Severe Thunderstorm Warnings in 2019
Severe Thunderstorm Warning 263, NWS Tulsa, OK
NWS Tulsa, OK issued this severe thunderstorm warning at Aug 8, 2019, 6:08 PM CDT for Latimer County, Pittsburg County, Oklahoma. It was in force for 52 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 8, 2019, 6:08 PM CDT (23:08 UTC)
- Expired
- Aug 8, 2019, 7:00 PM CDT
- In force
- 52 min
- Issued by
- NWS Tulsa, OK
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
Counties Latimer County, OK, Pittsburg County, OK
The radar
The Western Arkansas radar (KSRX), 103 km from the middle of the area, began a volume at 23:10 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Norman, OK (KOUN), launched 12:00Z, 11.1 hours before the alert went out and 179 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 595 J/kg
- Mixed-layer CIN
- -310 J/kg
- Mixed-layer LCL
- 1770 m above ground
- 0-6 km bulk shear
- 19 kt
- 0-1 km storm-relative helicity
- 31 m²/s²
- 0-3 km storm-relative helicity
- 56 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.1
The text
As transmitted.
470
WUUS54 KTSA 082308
SVRTSA
OKC077-121-090000-
/O.NEW.KTSA.SV.W.0263.190808T2308Z-190809T0000Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Tulsa OK
608 PM CDT Thu Aug 8 2019
The National Weather Service in Tulsa has issued a
* Severe Thunderstorm Warning for...
Northwestern Latimer County in southeastern Oklahoma...
East central Pittsburg County in southeastern Oklahoma...
* Until 700 PM CDT.
* At 608 PM CDT, a severe thunderstorm was located 4 miles southeast
of Blocker, moving east at 10 mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage
to roofs, siding, and trees.
* Locations in or near the path include...
Robbers Cave State Park... Featherston...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 3496 9560 3510 9555 3508 9535 3506 9535
3506 9531 3485 9536
TIME...MOT...LOC 2308Z 280DEG 8KT 3502 9552
HAIL...1.00IN
WIND...60MPH
$$2 follow-up statements
942
WWUS54 KTSA 082333
SVSTSA
Severe Weather Statement
National Weather Service Tulsa OK
633 PM CDT Thu Aug 8 2019
OKC077-121-090000-
/O.CON.KTSA.SV.W.0263.000000T0000Z-190809T0000Z/
Latimer OK-Pittsburg OK-
633 PM CDT Thu Aug 8 2019
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 700 PM CDT
FOR NORTHWESTERN LATIMER AND EAST CENTRAL PITTSBURG COUNTIES...
At 633 PM CDT, a severe thunderstorm was located 3 miles southeast of
Blocker, moving east at 5 mph.
HAZARD...60 mph wind gusts and penny size hail.
SOURCE...Radar indicated.
IMPACT...Expect damage to roofs, siding, and trees.
Locations in or near the path include...
Robbers Cave State Park... Featherston...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 3496 9560 3510 9555 3508 9535 3506 9535
3506 9531 3485 9536
TIME...MOT...LOC 2333Z 279DEG 5KT 3503 9553
HAIL...0.75IN
WIND...60MPH
$$489
WWUS54 KTSA 082355
SVSTSA
Severe Weather Statement
National Weather Service Tulsa OK
655 PM CDT Thu Aug 8 2019
OKC077-121-090004-
/O.EXP.KTSA.SV.W.0263.000000T0000Z-190809T0000Z/
Latimer OK-Pittsburg OK-
655 PM CDT Thu Aug 8 2019
...THE SEVERE THUNDERSTORM WARNING FOR NORTHWESTERN LATIMER AND EAST
CENTRAL PITTSBURG COUNTIES WILL EXPIRE AT 700 PM CDT...
The storm which prompted the warning has weakened below severe
limits, and no longer poses an immediate threat to life or property.
Therefore the warning will be allowed to expire. However gusty winds
and heavy rain are still possible with this thunderstorm.
LAT...LON 3496 9560 3510 9555 3508 9535 3506 9535
3506 9531 3485 9536
TIME...MOT...LOC 2354Z 280DEG 8KT 3502 9547
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tulsa, OK wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 8, 3:47 PM CDT, 2 hours 21 minutes earlier.
Area forecast discussion, Aug 8, 3:47 PM CDT, 2 hours 21 minutes before
Area Forecast Discussion
National Weather Service Tulsa OK
347 PM CDT Thu Aug 8 2019
.DISCUSSION...
Expansive area of clouds and rain has keep much of the area north
of Interstate 40 much cooler, with temps holding in the mid 70s to
lower 80s. Latest analysis places surface boundary from
Holdenville to Eufaula to around Fort Smith, or very near the I-40
corridor. South of the front, heat index values have climbed into
the 105 to near 110 degree range, and heat advisory will continue
through early this evening. Will hold off on heat advisory for
Friday pending development of overnight rain/storms and associated
outflow.
Across far northeast Oklahoma, mesonet and other surface
observations indicate that around 2-3 inches of rain fell this
morning with isolated amounts around 4 inches. Flash flood watch
has been extended through mid morning on Friday, and Cherokee and
Adair counties have been added to the existing watch.
The overall pattern will favor heavy rain tonight into Friday,
with additional potential for rain into Saturday. For tonight,
shortwave trough will move from eastern Colorado into the central
Plains, while the low level jet intensifies overnight.
Precipitable water values are in the 2 to 2.5" range, and this
high moisture airmass will be lifted over an existing boundary.
Southwest unidirectional flow through a deep layer will favor
repeated and regenerating areas of heavy rain with embedded
thunderstorms tonight into Friday morning. Given the previous
heavy rain this morning, expect that any additional rains
overnight will likely result in some localized flooding issues by
Friday morning.
The upper air pattern will favor heavy rain on Friday night into
Saturday as well, although the heaviest rains may be shifted
farther east, into northwest Arkansas. Below normal high temps
will be common for Friday and Saturday for parts of the area
affected by clouds and rain. The upper ridge begins to build again
by Sunday, with possibly our first 100 degree day in Tulsa. The
heat continues through the early part of the week, before a
cooldown and front arrive by the middle of next week.
&&
.PRELIMINARY POINT TEMPS/POPS...
TUL 74 87 76 96 / 80 60 20 20
FSM 76 87 77 96 / 50 60 20 20
MLC 77 91 78 97 / 20 20 10 10
BVO 73 83 73 93 / 80 60 20 20
FYV 73 80 73 90 / 80 80 20 30
BYV 71 81 72 91 / 80 90 30 30
MKO 76 88 75 95 / 60 50 20 20
MIO 72 82 73 90 / 80 80 30 20
F10 76 89 76 98 / 50 20 10 10
HHW 78 94 78 97 / 10 10 10 10
&&
.TSA WATCHES/WARNINGS/ADVISORIES...
OK...Flash Flood Watch through Friday morning for OKZ055>058-061>063.
Heat Advisory until 7 PM CDT this evening for OKZ049-053-073>076.
Flash Flood Watch from 7 PM CDT this evening through Friday
morning for OKZ068-069.
AR...Flash Flood Watch through Friday morning for ARZ001-002-010-011.
Heat Advisory until 7 PM CDT this evening for ARZ029.
&&
SHORT TERM...18
LONG TERM....06
CORFIDIHazardous weather outlook, Aug 8, 4:54 PM CDT, 1 hour 14 minutes before
Hazardous Weather Outlook National Weather Service Tulsa OK 454 PM CDT Thu Aug 8 2019 ARZ001-002-010-011-019-020-029-OKZ049-053>076-091030- Adair OK-Benton AR-Carroll AR-Cherokee OK-Choctaw OK-Craig OK- Crawford AR-Creek OK-Delaware OK-Franklin AR-Haskell OK-Latimer OK- Le Flore OK-Madison AR-Mayes OK-McIntosh OK-Muskogee OK-Nowata OK- Okfuskee OK-Okmulgee OK-Osage OK-Ottawa OK-Pawnee OK-Pittsburg OK- Pushmataha OK-Rogers OK-Sebastian AR-Sequoyah OK-Tulsa OK-Wagoner OK- Washington OK-Washington AR- 454 PM CDT Thu Aug 8 2019 This Outlook is for Northwest and West Central Arkansas as well as much of Eastern Oklahoma. .DAY ONE...This Evening and Tonight. SEVERE THUNDERSTORM. RISK...Limited. AREA...Eastern Oklahoma and Northwest Arkansas. ONSET...This evening through tonight. FLASH FLOOD. RISK...Elevated. AREA...Northeast Oklahoma and Northwest Arkansas. ONSET...Tonight. HEAVY RAIN. RISK...Significant. AREA...Northeast Oklahoma and Northwest Arkansas. ONSET...Tonight. DANGEROUS HEAT. RISK...Significant. AREA...Mainly along and south of Interstate 40. ONSET...Ongoing. DISCUSSION... A weak surface boundary stretched west to east roughly along the Interstate 40 corridor late this afternoon. Showers and thunderstorms will remain possible near and mainly to the north of this boundary this evening and into the overnight hours. A few of the storms could become strong to marginally severe, although organized severe weather is not expected. Heavy rain producing thunderstorms training across the same areas will also raise flash flood concerns across parts of northeast Oklahoma and northwest Arkansas, mainly tonight. SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT... Local Spotter Activation May Be Needed. .DAYS TWO THROUGH SEVEN...Friday through Wednesday. FRIDAY...Thunderstorm Potential...Dangerous Heat Potential...Heavy Rain Potential. SATURDAY and SUNDAY...Thunderstorm Potential...Dangerous Heat Potential. MONDAY...Dangerous Heat Potential. TUESDAY...Thunderstorm Potential...Dangerous Heat Potential. WEDNESDAY...Thunderstorm Potential. EXTENDED DISCUSSION... Showers and thunderstorms will remain possible into Saturday as the frontal boundary lingers in the vicinity. Another frontal boundary will move into the area next week, with thunderstorm chances increasing Tuesday and Wednesday as a result. To the south of the frontal boundaries, hot and humid conditions will continue, with afternoon heat index values nearing or exceeding 105 degrees each afternoon. weather.gov/tulsa contains additional information.
In the hours before
Local storm report, Aug 8, 2:58 PM CDT, 3 hours 10 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
258 PM CDT THU AUG 8 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0130 AM TSTM WND DMG 2 S BLUEJACKET 36.77N 95.07W
08/08/2019 CRAIG OK EMERGENCY MNGR
SEVERAL TREES DOWN. OUTBUILDING SIGNIFICANTLY DAMAGED.
EVENT TIME BASED ON RADAR.
&&
CASSpecial weather statement, Aug 8, 5:49 PM CDT, 19 minutes before
Special Weather Statement National Weather Service Tulsa OK 549 PM CDT Thu Aug 8 2019 OKZ076-082315- Le Flore OK- 549 PM CDT Thu Aug 8 2019 ...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN LE FLORE COUNTY UNTIL 615 PM CDT... At 548 PM CDT, a strong thunderstorm was located over Cameron, moving southeast at 5 mph. Penny size hail and winds in excess of 40 mph will be possible with this storm. Locations in or near the path include... Cameron... Shady Point... Rock Island... Scullyville... LAT...LON 3513 9469 3525 9457 3520 9444 3503 9445 TIME...MOT...LOC 2248Z 297DEG 7KT 3514 9455
Special weather statement, Aug 8, 5:59 PM CDT, 9 minutes before
Special Weather Statement
National Weather Service Tulsa OK
559 PM CDT Thu Aug 8 2019
OKZ073-075-082345-
Pittsburg OK-Latimer OK-
559 PM CDT Thu Aug 8 2019
...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN LATIMER AND EAST
CENTRAL PITTSBURG COUNTIES UNTIL 645 PM CDT...
At 559 PM CDT, a strong thunderstorm was located near Blocker, moving
east at 10 mph.
Penny size hail and winds in excess of 40 mph will be possible with
this storm.
Locations in or near the path include...
Quinton... Blocker...
Robbers Cave State Park... Featherston...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 3495 9565 3512 9561 3513 9535 3506 9535
3506 9531 3486 9535
TIME...MOT...LOC 2259Z 278DEG 7KT 3503 9555The office that day
Everything else NWS Tulsa, OK issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 7, 11:40 PM CDT | Special Weather Statement | TSA | Ottawa | 50 min |
| Aug 8, 3:42 AM CDT | Flash Flood Watch | TSA | Adair, Cherokee, Craig, Creek, Delaware, McIntosh and 11 more | 33 hr |
| Aug 8, 6:39 AM CDT | Areal Flood Advisory | TSA | Craig, Nowata | 2 hr |
| Aug 8, 8:36 AM CDT | River Flood Warning | TSA | Nowata | 35 hr |
| Aug 8, 8:42 AM CDT | Areal Flood Advisory | TSA | Craig, Nowata, Washington | 2 hr |
| Aug 8, 9:15 AM CDT | River Flood Warning | TSA | Ottawa | 4 days |
| Aug 8, 10:44 AM CDT | Areal Flood Advisory | TSA | Craig, Delaware, Mayes, Nowata, Ottawa, Washington | 2 hr |
| Aug 8, 5:58 PM CDT | Severe Thunderstorm Warning | TSA | LeFlore | 27 min |
| Aug 8, 5:59 PM CDT | Special Weather Statement | TSA | Latimer | 46 min |
Nearby
Severe Thunderstorm Warnings in Oklahoma, 2019Every severe thunderstorm warning in 2019
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.